Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 9, 2018, 5:11 PM EDT for 10 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 5:11 PM EDT (21:11 UTC)
- Expired
- Oct 9, 2018, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Butts County, GA, Crawford County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Pike County, GA, Spalding County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS82 KFFC 092111
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT TUE OCT 9 2018
GAZ056>060-067>073-079>082-092200-
Butts GA-Putnam GA-Monroe GA-Jones GA-Jasper GA-Meriwether GA-
Talbot GA-Pike GA-Henry GA-Lamar GA-Baldwin GA-Taylor GA-Bibb GA-
Upson GA-Crawford GA-Spalding GA-
511 PM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHWESTERN PUTNAM...
MONROE...JONES...JASPER...SOUTHERN MERIWETHER...NORTHERN TALBOT...
PIKE...SOUTHEASTERN HENRY...LAMAR...WESTERN BALDWIN...NORTHEASTERN
TAYLOR...NORTHWESTERN BIBB...UPSON...CRAWFORD AND EASTERN SPALDING
COUNTIES UNTIL 600 PM EDT...
At 511 PM EDT...a line of strong thunderstorms was along a line
extending from Haddock to near Reynolds...and moving northwest at 35
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Griffin, Thomaston, Barnesville, Jackson, Forsyth, Gray,
Monticello, Zebulon, Roberta, Locust Grove, Manchester, Reynolds,
Woodbury, Flovilla, Milner, Warm Springs, Woodland, Jenkinsburg and
Molena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8486 3347 8394 3337 8386 3344 8382
3332 8353 3306 8331 3256 8410 3282 8469
3287 8475 3289 8486
TIME...MOT...LOC 2111Z 113DEG 32KT 3303 8341 3262 8407
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 3:01 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 9, 3:01 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 301 PM EDT Tue Oct 9 2018 .SHORT TERM /Tonight through Thursday Night/... To begin the short term period, deep easterly flow is in place across our forecast area ahead of Hurricane Michael, which will continue to moisten the airmass. As this moistening occurs, there will be thickening cloud coverage and an increasing chance of precipitation. The enhanced cloud cover will inhibit the surface instability, which will in turn limit the chance of thunderstorms this afternoon. Have accordingly capped the coverage of thunderstorms to isolated through this afternoon. The wind gradient has tightened as Hurricane Michael has begun to interact with the ridge in place across the east coast, and therefore gusts of 20 to 25 kts are possible throughout the day today. Michael is currently expected to make landfall along the central Florida panhandle early Wednesday afternoon, then rapidly accelerate northeastward later Wednesday into Thursday. The primary hazards associated with Michael will be heavy rainfall and sustained tropical storm force and possible hurricane force wind gusts. During the height of the storm, sustained winds of 30 to 40 kts will be possible with gusts as high as 65 kts across portions of central Georgia. The strongest winds are expected along and south of a line from Muscogee county to Jefferson county. A Flash Flood Watch is in effect for areas along and south of a line from Madison county to Chattahoochee county, where widespread rainfall totals between 3" and 5" are expected, along with some locally higher amounts. See Hydrology discussion below for more details. Moreover, east-central Georgia will be a favored location for some isolated tornadoes as rainbands in the northeastern quadrant of Michael passes over the area. The worst of Michael is expected to exit the area late Thursday afternoon, with rain chances ending overnight and into the early morning hours on Friday. While confidence is increasing in the storm track as Michael gets closer to making landfall, there still remains some uncertainty regarding impacts. The axis of heaviest rainfall and maximum wind gusts could be subject to change even if minor adjustments to the track are made with respect to speed or location. All interested parties are strongly advised to continue to monitor all forecast updates for any potential developments with Hurricane Michael. Temperatures will remain above climatological normals through the period, with high temperatures in the low to mid 80s. Low temperatures and dewpoints will be in the upper 60s and low 70s, courtesy of the deep moist flow over the area. King .LONG TERM /Friday through Tuesday/... After the remnants of Michael move northeastward out of the area and into the Mid-Atlantic states, strong high pressure will build into the area and remain in place into the early weekend. As a result, long-awaited fall-like temperatures can be expected, with high temperatures in the 70s and low temperatures in the 50s during the weekend and early next week. Models are in fairly good agreement that on Sunday, the high pressure will move off to the east as a frontal boundary approaches the area. This cold front is expected to bring a chance of thunderstorms to the area on Monday into early Tuesday morning. King && HYDROLOGY... Currently, the heaviest rainfall axis associated with Michael is expected to be south and east of a line from Athens to Columbus. The heaviest rainfall is expected to fall Wednesday afternoon through Thursday morning. Widespread totals of 3" to 5" are possible, with some locally higher amounts between 6" and 7". For areas just north and west of the Athens to Columbus line (along the I-85 corridor), will be in the gradient between the highest rainfall amounts to the southeast and the lowest across northwest GA. In the 85 corridor, amounts between 1" to 3" are possible, with some locally higher amounts. If the track/speed of Michael changes, this could make big changes to the rainfall forecast, especially in the aforementioned I-85 corridor. A Flash Flood Watch has been issued along and southeast of the line from Madison County to Chattahoochee County. && AVIATION... 18Z Update... Isolated to scattered showers are ongoing across north and central Georgia and are expected to remain through the afternoon and evening. Chance too low for a thunder mention for this afternoon and evening, so will cover with VCSH at all TAF sites with TEMPO group for SHRA at the metro sites. Deep easterly flow will keep winds E throughout the period, with winds gusting up to 20-25 kts. More widespread precipitation and stronger winds associated with Michael will move in beginning Wednesday afternoon, particularly across the southern TAF sites at MCN/CSG. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 80 71 79 / 60 80 100 90 Atlanta 71 80 71 79 / 50 70 90 70 Blairsville 66 74 66 73 / 60 70 90 80 Cartersville 70 81 70 78 / 40 70 80 70 Columbus 73 82 73 83 / 40 80 100 70 Gainesville 69 77 70 77 / 60 70 90 80 Macon 72 83 73 82 / 50 80 100 100 Rome 70 81 70 79 / 40 60 80 70 Peachtree City 71 81 71 81 / 40 80 90 80 Vidalia 73 84 75 84 / 60 80 100 100 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday afternoon through Thursday afternoon for the following zones: Baldwin...Bibb...Bleckley... Chattahoochee...Clarke...Crawford...Crisp...Dodge...Dooly... Emanuel...Glascock...Greene...Hancock...Houston...Jasper... Jefferson...Johnson...Jones...Laurens...Macon...Madison... Marion...Monroe...Montgomery...Morgan...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Warren...Washington...Webster...Wheeler...Wilcox...Wilkes... Wilkinson. Tropical Storm Watch for the following zones: Bibb...Bleckley... Chattahoochee...Crawford...Emanuel...Glascock...Houston... Jefferson...Johnson...Laurens...Macon...Marion...Montgomery... Peach...Schley...Stewart...Taylor...Toombs...Treutlen...Twiggs... Washington...Wheeler...Wilkinson. Hurricane Watch for the following zones: Crisp...Dodge...Dooly... Pulaski...Sumter...Telfair...Webster...Wilcox. Tropical Storm Warning for the following zones: Crisp...Dodge... Dooly...Pulaski...Sumter...Telfair...Webster...Wilcox. && SHORT TERM...King LONG TERM....King AVIATION...King
Hazardous weather outlook, Oct 9, 5:00 PM EDT, 11 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 500 PM EDT Tue Oct 9 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 PM EDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Showers and isolated thunderstorms will move across much of north and central Georgia through this evening. Locally heavy rain and brief wind gusts up to 40 MPH will be the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... ...A Tropical Storm Warning and Hurricane Watch is in effect for portions of Central Georgia ...A Tropical Storm Watch is in effect for portions of Central Georgia... Hurricane Michael is expected to make landfall along the Florida panhandle early on Wednesday, and then accelerate northeast later Wednesday into Thursday. The main impacts from Michael are expected to be felt Wednesday afternoon into early Thursday morning. The main hazards will be tropical storm force winds with guts possible to hurricane force along with heavy rainfall. The strongest wind gusts associated with the storm are expected to impact areas along and south of Warrenton to Macon to Columbus line. Downed trees and extended power outages will be possible in these areas as a result. Please be aware that both the heaviest rainfall axis and wind gust forecast could change if the track of Michael is adjusted even slightly with respect to speed and location. For additional information, please see the latest Hurricane Local Statement or Flash Flood Watch for additional information. Please continue to stay updated with the latest forecasts over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Oct 9, 3:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT TUE OCT 9 2018
GAZ083-084-096-097-092015-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
350 PM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS...NORTHEASTERN BLECKLEY AND SOUTHEASTERN TWIGGS COUNTIES
UNTIL 415 PM EDT...
At 350 PM EDT...a strong thunderstorm was over Harlow, or near
Dublin...moving northwest at 35 mph.
HAZARD...30 to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Jeffersonville, East Dublin, Dexter, Dudley, Danville,
Montrose, Allentown, District Path, Harlow, Chappells Mill and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8286 3239 8298 3258 8341 3281 8323
TIME...MOT...LOC 1950Z 124DEG 29KT 3251 8300
WIND...50MPHSpecial weather statement, Oct 9, 4:42 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT TUE OCT 9 2018
GAZ071>073-080>084-094-095-092115-
Peach GA-Wilkinson GA-Baldwin GA-Monroe GA-Taylor GA-Bibb GA-
Houston GA-Crawford GA-Jones GA-Twiggs GA-
442 PM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...NORTHWESTERN WILKINSON...
SOUTHERN BALDWIN...SOUTHEASTERN MONROE...NORTHERN TAYLOR...BIBB...
NORTHEASTERN HOUSTON...CRAWFORD...JONES AND NORTHWESTERN TWIGGS
COUNTIES UNTIL 515 PM EDT...
At 442 PM EDT...a line of strong thunderstorms was along a line
extending from near McIntyre to Lakewood...and moving northwest at 30
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Fort Valley, Gray, Roberta, Warner Robins, Centerville, Byron,
Gordon, Reynolds, Ivey, McIntyre, Payne, Culloden, Robins Air Force
Base, Payne City, Midway-Hardwick, Postell, Wayside, Griswoldville
and Round Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8411 3267 8437 3268 8434 3271 8434
3274 8428 3272 8426 3274 8424 3272 8424
3272 8422 3269 8420 3280 8415 3280 8412
3284 8412 3317 8359 3317 8352 3295 8307
3293 8306 3251 8373
TIME...MOT...LOC 2042Z 114DEG 26KT 3291 8318 3258 8373
WIND...50MPHSpecial weather statement, Oct 9, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT TUE OCT 9 2018
GAZ056>060-067>073-079>082-092200-
Butts GA-Putnam GA-Monroe GA-Jones GA-Jasper GA-Meriwether GA-
Talbot GA-Pike GA-Henry GA-Lamar GA-Baldwin GA-Taylor GA-Bibb GA-
Upson GA-Crawford GA-Spalding GA-
511 PM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHWESTERN PUTNAM...
MONROE...JONES...JASPER...SOUTHERN MERIWETHER...NORTHERN TALBOT...
PIKE...SOUTHEASTERN HENRY...LAMAR...WESTERN BALDWIN...NORTHEASTERN
TAYLOR...NORTHWESTERN BIBB...UPSON...CRAWFORD AND EASTERN SPALDING
COUNTIES UNTIL 600 PM EDT...
At 511 PM EDT...a line of strong thunderstorms was along a line
extending from Haddock to near Reynolds...and moving northwest at 35
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Griffin, Thomaston, Barnesville, Jackson, Forsyth, Gray,
Monticello, Zebulon, Roberta, Locust Grove, Manchester, Reynolds,
Woodbury, Flovilla, Milner, Warm Springs, Woodland, Jenkinsburg and
Molena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8486 3347 8394 3337 8386 3344 8382
3332 8353 3306 8331 3256 8410 3282 8469
3287 8475 3289 8486
TIME...MOT...LOC 2111Z 113DEG 32KT 3303 8341 3262 8407
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:57 AM EDT | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 47 more | 51 hr |
| Oct 9, 6:21 AM EDT | Tropical Storm Watch | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 25 more | 11 hr |
| Oct 9, 1:55 PM EDT | Hurricane Watch | FFC | Crisp, Dodge, Dooly, Pulaski, Sumter, Telfair and 2 more | 16 hr |
| Oct 9, 1:55 PM EDT | Tropical Storm Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 41 more | 42 hr |
| Oct 9, 3:50 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Oct 9, 4:42 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Jones, Peach | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.